Magical Truthsaying Bastard Shadesong (shadesong) wrote,
Magical Truthsaying Bastard Shadesong
shadesong

Medical

My words to the neurologist's secretary yesterday, the magic words that got me squeezed in today, were "I think I may have had another seizure, but I'm not sure."

Hearing voices like a radio on low, shadows acting weird, and a splash of vertigo. Just for a minute or two, but enough to freak me out for the rest of the night; this was Sunday night, and it was why I ended up crashing on the couch with the Oscars still on. Adam wasn't home, and the bedroom was too dark and quiet.

My neuro said it sounds like a simple partial seizure, rather than a complex partial seizure, because I didn't seem to lose consciousness; my complex partial seizures are very distinct. I slip into them. I feel myself slipping. That didn't happen. What happened was simply that the world got Weird.

This is a very important distinction, my neuro says, because you can still drive if you have simple partial seizures. You can't if you have complex partials. But this was a simple.

Ah! And you know how, when you go to the doctor, all of your symptoms/side effects are sort of on vacation and you feel all stupid about not being able to show them what's happening? Not this time, baby. I nearly fell over while walking heel-to-toe, and when told to hold my hands out, the tremor started in my left hand. And got worse. Mexican jumping bean, my left hand. So I got to show the nurse what's happening, which is Of The Good.

The nurse: "What are we gonna do with you?"
Me: "I don't know..." *laugh*

The doctor, upon arriving: "Well, uh, you've failed another med..."

This is taking a long time to write, because I just keep pausing.... I'm just so tired, and I don't just mean physically...

So now I'm going on Topamax. She says the effects I'm most likely to get are weight loss -

Oh yeah, my old friend weight loss. I've actually managed to keep further weight loss at bay these past few months - by eating like a leetle peeggy all the time, I'm maintaining at 91.2. But. Weight loss. *sigh* She says that's a loss-of-appetite thing, so hopefully I can get around that, because I've had no appetite for over a year now and have trained myself to eat anyway.

Anyway, side effects = weight loss, tingly extremities, possibility of kidney stones, possibility of glaucoma; I see a lot more info on this site, lots of cognitive upfuckery, which she did not tell me about. Hopefully that's because it's unlikely. If that shit happens, I quit this drug, man.

It seems to be prescribed more as an adjunct than as monotherapy, but that's been the case with some other things they've tried me on as well. They just have to walk a fine line with the drugs they give me, as I am petite and unpredictable.

Anyway. Yeah. Wish me luck...
Subscribe
  • Post a new comment

    Error

    default userpic

    Your IP address will be recorded 

    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 100 comments
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →